MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D001
Medical Device Problem Codes Delayed Charge Time (2586); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported this implantable cardioverter defibrillator (icd) declared code 1007, capacitor charge time has exceeded the limit.Subsequently, the patient underwent surgical intervention to have device explanted and replaced.No adverse patient effects were reported.At this time, the product has not been returned.If the product is returned, analysis will be performed and this report would be updated at that time.
 
Additional Manufacturer Narrative
A thorough evaluation of the device was performed upon receipt at our post market quality assurance laboratory.Visual inspection of the device noted no anomalies.Review of device memory indicated that a charge timeout alert (> 45 seconds) had been recorded.The device case was opened, and visual inspection noted that one of the two high voltage (hv) capacitors was slightly swollen.The hv capacitor was analyzed, and it was concluded that the hv capacitor experienced internal arcing caused by a low resistance pathway between anode and cathode plates within the capacitor.This capacitor issue impacted the device's ability to provide shock therapy because the hv capacitors could not be fully charged, but brady pacing, telemetry, and other device functionality remained available.
 
Event or Problem Description

Brand Name
ORIGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9549882
Report Number2124215-2019-25179
Device Sequence Number11295955
Product Code LWS
UDI-Device Identifier00802526533723
UDI-Public00802526533723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/15/2018
Device Model NumberD001
Device Catalogue NumberD001
Device Lot Number104845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;